Q. Will Nimesulide affect HIV post-exposure prophylaxis treatment?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 14, 2018

Hello doctor,

I am on a post-exposure prophylaxis. Today is the eighth day. Today I was diagnosed with tonsillitis. The doctor told me to take Nimesulide. Does it make HIV treatment fail? Please, help me.

#

Hi,

Welcome to icliniq.com.

It depends upon what drugs you have been given as post-exposure prophylaxis. Nimesulide does have a few drug interactions although not to the extent of causing drug failure. Kindly mention the drugs you are using for PEP.

Thank you doctor,

These are the drugs I am taking. Tenofovir Fumarato desoproxila, Lamivudina (300 mg each), Norvir, Ritonavir 100 mg, Atazanavir sulfate 300 mg.

#

Hi,

Welcome back to icliniq.com.

Thanks for mentioning the drugs used.

Nimesulide is a banned drug in many countries all over the world, in view of its serious side effects on the liver. In combination with post-exposure prophylaxis, the risk for side effects does increase further. Although the drug does not affect the efficacy of the other anti-HIV medicines, it is not advisable for use together in view of combined effects on the liver. There are many easily available alternatives for Nimesulide, such as Paracetamol or Diclofenac, which are safer and can be used together with PEP medication.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is the OraQuick HIV home testing really accurate?

Query: Hello doctor,I am a male who had unprotected intercourse two days ago with a female who had tested negative on Oralquick two months ago. Turns out she has been quite active and I am debating on doing PEP. I can see her on Tuesday and she said will take another test but that will be 96 hours. I can s...  Read Full »

Can fever medicine cause dry mouth?

Query: Hi doctor, I am a female, 24 years old. I had a slight fever past month, so I went to a pharmacist, he gave me two doses of Nimesulide Paracetamol tablets and some quick relief tablet (having Chlorpheniramine, Phynelpherine, Hydrochloric and Guaiphenesin salt). My fever went away, but I had a dry m...  Read Full »

I had vaginal intercourse and condom broke. Am I at the risk of HIV?

Query: Hello doctor, Two weeks ago I had a scare. I had vaginal intercourse with a girl from the bar and the condom broke and I removed immediately. I asked her about her status and she stated clean. There was some blood on the bed from her after. I started PEP within 24 hours from the clinic, they gave m...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.